• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Should I start taking my mood stabilisers again. I'm all over the place mentally apparently

N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
617
Should I start taking my mood stabilisers again. I'm all over the place mentally apparently

I went to see my social worker yesterday who has been working with me for 7 years so knows me really well. He told me something that really throw me off. He said I'm all over the place at the moment one minute sending him long ranting emails and telling him I don't want anything to do with him or social services again then sending him pleasant emails. I had to take a bad seat because I had not released. I have been really angry recently.

I was taking Depakote but refuse to take it because of weight gain and hair loss. I'm on paliperidone depot which is working but I keep getting intrusive thoughts that my support manager is planting small black beetles in my bed. I can feel them crawling over me sometimes.

Do you think I could get worse mood wise? Do you think I should retake the mood stabilisers? Thank you
 
I

itsmeagain

Well-known member
Joined
Dec 25, 2010
Messages
909
Location
england
Hi nightmare.
Really hope that this clears up for you
soon.
Depakote and it's side effects , have you talked to the psych about It?
Mood stabilizers tend to be very effective in settling so called chaotic and distressed behaviour.
If you can't recall sending very negative emails perhaps you will benefit from taking it.
What's your considered opinion?
 
N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
617
I could start taking Depakote again and put up with the weight gain. I'm already 21 stone so I don't think I could cope putting on more weight plus the fact I'm already going bald on my crown and I'm only 31. Infact I don't want to start taking Depakote again but what other options are there for me to control my mood? I was really looking forward to getting some hiking boots and a jacket because I thought I would be more active and after waiting for a long shift with a member of my care staff went to Lincoln to pick the ones I wanted and after I got home I had the worst low feeling ever and didn't really want the boots after all. I'm a SZA and think I've got the psychotic symptoms under control but my moods are going to sink me?
 
I

itsmeagain

Well-known member
Joined
Dec 25, 2010
Messages
909
Location
england
Have you talked to them about lithium or sodium valproate.
Or carbamazepine? Terrible weight gain affects many people on these meds such as depakote.
 
Last edited:
N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
617
Last time under section they told me they are reluctant to try sodium valproate because of high liver enzymes. Not heard of carbamazepine, will google it thank you.
 
N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
617
I refused because I've heard it's toxic for the body.
 
boudreauj4

boudreauj4

Well-known member
Joined
Jan 6, 2017
Messages
887
I took Lamictal as a mood stabilizer. I had no side effects from it. I don't think it causes weight gain.
 
Top